Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2012, 9:53 PM EDT for 5 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 9:53 PM EDT (01:53 UTC)
- Expired
- May 1, 2012, 10:23 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 15 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 10:10 PM EDT | HAIL 0.25 | Ned, KY | PEA SIZED HAIL REPORTED BY A SPOTTER NEAR NED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS53 KJKL 020153 SVRJKL KYC025-071-119-153-193-020230- /O.NEW.KJKL.SV.W.0088.120502T0153Z-120502T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 953 PM EDT TUE MAY 1 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BREATHITT COUNTY IN SOUTHEAST KENTUCKY... WEST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY... NORTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY... MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY... EXTREME NORTH CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 1030 PM EDT * AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLINTVILLE...OR 7 MILES SOUTHEAST OF JACKSON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SALYERSVILLE...HARDSHELL...PRESS...STEVENSON...SIKES...ROUSSEAU... NOBLE...GUAGE...CAMP LEWIS...CORNELIA...LUNAH...EUGENE...BUCK... LAMBRIC...DAISYDELL...FRITZ...FORAKER...DECOY...HENDRICKS AND ELMROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3780 8303 3748 8283 3739 8336 3751 8344 TIME...MOT...LOC 0153Z 259DEG 33KT 3748 8327 WIND...HAIL 60MPH 1.00IN $$ SHALLENBERGER
2 follow-up statements
078 WWUS53 KJKL 020208 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1008 PM EDT TUE MAY 1 2012 KYC025-071-119-153-193-020230- /O.CON.KJKL.SV.W.0088.000000T0000Z-120502T0230Z/ KNOTT KY-MAGOFFIN KY-PERRY KY-BREATHITT KY-FLOYD KY- 1008 PM EDT TUE MAY 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL FLOYD...EASTERN BREATHITT...EXTREME NORTH CENTRAL PERRY... SOUTHEASTERN MAGOFFIN AND NORTHWESTERN KNOTT COUNTIES UNTIL 1030 PM EDT... AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DECOY...OR 14 MILES NORTHWEST OF HINDMAN...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... SALYERSVILLE...HENDRICKS...TIPTOP...CARVER STATION...EVANSTON... LAKESVILLE...CARVER...DUCO...CONLEY STATION...VAIL...MASON... SUBLETT...SKAGGS...WEST ROYALTON STATION...STRINGTOWN...ROYALTON... SWAMPTON...BURNING FORK...WALDO AND BRADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3740 8334 3751 8340 3780 8303 3748 8283 TIME...MOT...LOC 0208Z 259DEG 33KT 3750 8310 WIND...HAIL 60MPH 1.00IN $$ SHALLENBERGER
417 WWUS53 KJKL 020223 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1023 PM EDT TUE MAY 1 2012 KYC025-071-119-153-193-020233- /O.CAN.KJKL.SV.W.0088.000000T0000Z-120502T0230Z/ KNOTT KY-MAGOFFIN KY-PERRY KY-BREATHITT KY-FLOYD KY- 1023 PM EDT TUE MAY 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FLOYD...EASTERN BREATHITT...EXTREME NORTH CENTRAL PERRY...SOUTHEASTERN MAGOFFIN AND NORTHWESTERN KNOTT COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3740 8334 3751 8340 3780 8303 3748 8283 TIME...MOT...LOC 0223Z 259DEG 33KT 3752 8293 $$ SHALLENBERGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 8:22 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 1, 8:22 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 822 PM EDT TUE MAY 1 2012 .UPDATE... ISSUED AT 822 PM EDT TUE MAY 1 2012 UPDATED THE FORECAST TO INCLUDE SOME ISOLATED THUNDER EXTENDING FURTHER SOUTH AS THE LONE THUNDERSTORM OF THE EVENING POPPED UP JUST SOUTH OF THE JACKSON WEATHER OFFICE. WILL WAIT AND SEE HOW THIS STORM ACTS. AS LONG AS THE CELL DOES NOT OUTFLOW...THE THUNDERSTORM SHOULD MOVE ON SHOULD CONTINUE MOVING TO THE EAST NORTHEAST ACROSS PARTS OF MAGOFFIN...FLOWN AND JOHNSON COUNTIES. UPDATE ISSUED AT 747 PM EDT TUE MAY 1 2012 UPDATED THE FORECAST TO DROP PART OF THE AREA OF THE SEVERE THUNDERSTORM THREAT. THE REMAINING PORTION MAY BE DROPPED BEFORE IT EXPIRES AT 10 PM. EASTERN KENTUCKY HAS REMAINED TO CAPPED TO ALLOW FOR AND SIGNIFICANT DEVELOPMENT. WATCHING THE STORMS OF THE RADAR...YOU COULD SEE THEM DIE DOWN AS THEY MOVED INTO THE AREA. UPDATED THE GRIDS TO REFLECT THE CURRENT CONDITIONS AND MODEL TRENDS. THE REST OF THE FORECAST IS ON TRACK. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 400 PM EDT TUE MAY 1 2012 AFTER A ROUND OF MORNING CONVECTION OUR ATMOSPHERE HAS RECOVERED/DESTABILIZED AGAIN DUE TO PARTIAL SUNSHINE AND WARM/MOIST AIR ADVECTION. CAPE IN THE MOST UNSTABLE AREAS IS RUNNING 2-3K. COUPLED WITH SOME MODEST DEEP LAYER SHEAR...IT PUTS US AT RISK FOR SEVERE WX. A WATCH WAS ISSUED...AND AN EARLIER ZFP UPDATE SENT OUT. ISOLATED STORMS HAVE POPPED UP OVER THE CENTRAL PART OF THE STATE AS OF MID AFTERNOON...AS A MID LEVEL VORTICITY MAXIMUM MOVES EAST ACROSS INDIANA AND TAILS SOUTH OVER KENTUCKY. WILL LOOK FOR ACTIVITY TO INCREASE A BIT MORE IN COVERAGE AS IT PROGRESSES EAST INTO THE AREA LATE THIS AFTERNOON. HAVE TENTATIVELY USED CHANCE POPS...WITH LACK OF STRONG FORCING PRECLUDING HIGHER POPS. THE BEST UPPER SUPPORT/UVV IS EXPECTED TO SHIFT TO OUR NORTHERN AND EASTERN COUNTIES DURING THE NIGHT. EVENTUAL WEAKENING OF INSTABILITY AND LESSENING OF SHEAR SHOULD LEAD TO OVERALL LESS INTENSE STORMS AS THE NIGHT GOES BY. A FEW SHOWERS OR STORMS MAY LINGER INTO WEDNESDAY OVER OUR NORTHEAST COUNTIES. HOWEVER...A BUILDING RIDGE ALOFT AND DOWNWARD MOTION UNDER IT SHOULD TEND TO SQUASH CONVECTION LATER IN THE DAY WEDNESDAY...WITH THIS SCENARIO LASTING THROUGH WEDNESDAY NIGHT. THIS WILL ALSO RESULT IN FEWER CLOUDS...AND WITH MORE SUNSHINE ON WEDNESDAY AFTERNOON... WILL LOOK FOR WARMER TEMPS. WE CAN EXPECT SOME MODEST RIDGE/VALLEY TEMPERATURE DIFFERENCES EACH NIGHT UNDER WARM AIR ADVECTION...BUT A MOIST AIR MASS WILL LIMIT THE TEMPERATURE FALL IN VALLEYS. VALLEY FOG IS LIKELY EACH NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 400 PM EDT TUE MAY 1 2012 DETAILS THROUGH THE EXTENDED PERIOD REMAIN SOMEWHAT IN QUESTION THOUGH THE MODELS ARE AT LEAST COMING INTO BETTER AGREEMENT EARLY IN THE PERIOD...DEPICTING AN AMPLIFIED RIDGE OVER THE ERN U.S. ON THURSDAY WHILE SFC HIGH PRESSURE CONTINUES TO DOMINATE OVER THE SRN APPALACHIANS AND SERN CONUS. UPSTREAM...AN AREA OF LOW PRESSURE LOOKS TO BEGIN WINDING UP OVER THE PLAINS AS AN UPPER LEVEL TROF BEGINS TO DIG INTO THE WEST COAST. THIS PATTERN LOOKS TO KEEP US DRY AND UNSEASONABLY WARM THROUGH THURSDAY AND INTO THE DAY ON FRIDAY BEFORE MODELS BEGIN TO DAMPEN THE RIDGE OVERHEAD IN RESPONSE TO A COUPLE OF FEATURES OVER THE WRN U.S. AND SERN CANADA. BELIEVE THAT THE RIDGE WILL BE STRONG ENOUGH ON THURSDAY TO SUPPRESS ANY PRECIP HOWEVER...FRIDAY IS NOT QUITE AS CLEAR AS THE MODELS VARY ON TIMING AND PLACEMENT OF DEEPER MOISTURE RETURN AROUND THE BACKSIDE OF THE SFC HIGH. WILL KEEP A SLIGHT CHANCE FOR ISOLATED TSTMS DURING THE AFTERNOON AS LOCAL TEMPS ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 80S...AND POSSIBLY EVEN A FEW 90S...POTENTIALLY GENERATING ENOUGH SBCAPE TO PUNCH THRU THE RELATIVELY WEAK CAP ADVERTISED IN THE FCST SOUNDINGS. BY SATURDAY THE MODELS DIFFERENCES WITH THE SFC FEATURES BEGINS TO TAKE A TOLL ON CONFIDENCE BUT A LOOSE CONSENSUS SUGGESTS KEEPING THE HIGH IN PLACE OVER THE SERN U.S. THROUGH THE REMAINDER OF THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WHILE THE UPPER LEVEL RIDGE TEMPORARILY REBUILDS OVER THE APPALACHIANS. WITH NO REAL CLEAR TRIGGERS OFFERED THROUGH THE END OF THE PERIOD...WILL MASSAGE THE BLENDED CONSENSUS TO GIVE MORE OF A DIURNALLY DRIVEN FLAVOR TO THE POPS...WITH LOW CHANCES EACH DAY FROM SATURDAY THROUGH MONDAY EVENING. TEMPERATURES CONTINUE TO LOOK TO RUN ABOVE NORMAL THROUGH THE WEEKEND WITH AFTERNOON HIGHS IN THE LOW TO MID 80S ON SATURDAY TEMPERING OVER THE REMAINDER OF THE PERIOD...AND OVERNIGHT LOWS GENERALLY IN THE UPPER 50S TO AROUND 60 DEGREES WITH LIMITED RIDGE/VALLEY DIFFERENCES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 24Z WEDNESDAY EVENING) ISSUED AT 747 PM EDT TUE MAY 1 2012 EXPECTING VFR THROUGH THE ENTIRE PERIOD, SOME SHOWERS ARE STILL IN THE BLUEGRASS...HOWEVER THEY APPEAR TO BE MOVING OUT OF THE FORECAST ARE INTO FAR NORTHEASTERN KENTUCKY. SOME SHOWERS AND THUNDERSTORMS MAY LINGER TONIGHT IN FAR NORTH EASTERN KENTUCKY AND FAR EASTERN KENTUCKY NEAR THE WEST VIRGINIA BORDER. SOME MVFR MIST AND VALLEY FOG WILL BE POSSIBLE IN THE MORNING FROM 10-13Z AS THE RH IS QUITE HIGH. EXPECTING ONLY MVFR AT THE TAF STATIONS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...HAL LONG TERM....MB AVIATION...HAL
Hazardous weather outlook, May 1, 7:22 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 722 PM EDT TUE MAY 1 2012 KYZ044-050>052-060-104-106-021100- FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY 722 PM EDT TUE MAY 1 2012 ...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL OR DAMAGING WIND THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE. KYZ058-059-068-069-079-080-083>088-107>120-021100- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 722 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM POWELL TO PIKE COUNTY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL OR DAMAGING WIND THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE. HAL/JJ
In the hours before
Special weather statement, May 1, 8:03 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 803 PM EDT TUE MAY 1 2012 KYZ109-112>115-020100- KNOTT-MAGOFFIN-OWSLEY-PERRY-BREATHITT- 803 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 PM EDT TUESDAY EVENING... NORTHWESTERN KNOTT... WEST CENTRAL MAGOFFIN... EXTREME EAST CENTRAL OWSLEY... NORTHERN PERRY AND BREATHITT. AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALBERT...OR 11 MILES SOUTH OF JACKSON...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHICK AROUND 810 PM EDT...WATTS AROUND 815 PM EDT...HARDSHELL AROUND 820 PM EDT... ROWDY AROUND 825 PM EDT...NOBLE AROUND 830 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. SHALLENBERGER
Special weather statement, May 1, 8:55 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 855 PM EDT TUE MAY 1 2012 KYZ106-107-109-110-112-113-119-120-020145- JOHNSON-MARTIN-KNOTT-MAGOFFIN-MORGAN-PIKE-BREATHITT-FLOYD- 855 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 PM EDT TUESDAY EVENING... JOHNSON... NORTHERN KNOTT... EASTERN MAGOFFIN... SOUTHWESTERN MARTIN... EXTREME EAST CENTRAL MORGAN... NORTHWESTERN PIKE... EAST CENTRAL BREATHITT AND FLOYD. AT 855 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EVANSTON...OR 13 MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALDO AROUND 900 PM EDT...ORDWAY AROUND 905 PM EDT...MID AROUND 910 PM EDT...DAVID AROUND 915 PM EDT...BLUE RIVER AROUND 920 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, May 1, 9:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 915 PM EDT TUE MAY 1 2012 KYZ106>109-112-020200- JOHNSON-MAGOFFIN-MORGAN-WOLFE-BREATHITT- 915 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 PM EDT TUESDAY EVENING... EXTREME SOUTHWESTERN JOHNSON... NORTHERN MAGOFFIN... SOUTH CENTRAL MORGAN... EAST CENTRAL WOLFE AND NORTH CENTRAL BREATHITT. AT 916 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN VALLEY...OR 11 MILES NORTHEAST OF JACKSON...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FRITZ AROUND 925 PM EDT...GULLETT AROUND 930 PM EDT...SALYERSVILLE AROUND 935 PM EDT...BURNING FORK AROUND 940 PM EDT...MASHFORK AROUND 945 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, May 1, 9:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 928 PM EDT TUE MAY 1 2012 KYZ112-114-115-020215- OWSLEY-PERRY-BREATHITT- 928 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1015 PM EDT TUESDAY EVENING... SOUTHEASTERN OWSLEY... NORTHWESTERN PERRY AND BREATHITT. AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MORRIS FORK... OR 10 MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CROCKETTSVILLE AROUND 935 PM EDT...TALBERT AROUND 940 PM EDT...WHICK AROUND 945 PM EDT...SALDEE AROUND 950 PM EDT...LOST CREEK AROUND 955 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Local storm report, May 1, 9:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
949 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL ROYALTON 37.68N 83.02W
05/01/2012 E1.00 INCH MAGOFFIN KY 911 CALL CENTER
QUARTER SIZE HAIL REPORTED NEAR ROYALTON ON KY 7.
EMERGENCY CREWS REPORTED WIND GUSTS SO STRONG THE HAD TO
PULL THE CAR OFF OF THE ROAD.
&&
JJSpecial weather statement, May 1, 9:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 953 PM EDT TUE MAY 1 2012 KYZ119-020230- MARTIN- 953 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1030 PM EDT TUESDAY EVENING... NORTH CENTRAL MARTIN. AT 953 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INEZ...MOVING NORTHEAST AT 45 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:32 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.